I have been taking 1 or 2 tramadol 50 mg tablets for back pain for 2 years. I have developed a pain in my right side. I also began having very realistic nightmares. Could be hallucinations? This seems to be the only pain medication doctors are willing to prescribe these days. I went to PT for 8 weeks and the exercise helps a little. Some days the pain is so bad I have to take something and tramadol is the only thing I have. My doctor does not care about side effects. I also have a seizure disorder and take Cymbalta. Does anyone out there have issues with tramadol?
Tramadol side effects?
- 28 Feb 2016 by vlee
- 29 Feb 2016
- nightmares, pain, back pain, tramadol, side effect, hallucination, tablet
Added 29 Feb 2016:
I take phenobarbital for seizure control. It has worked well since the 80's. Vicodin worked well for me, then it was rescheduled. I have not seen any doctor who is willing to prescribe. I did not need it every day. Oh, well.
vlee; How you doing today; EVEN though there is a Major drug Interaction between these I do see these used together too often. But you are saying you also suffer from SEIZURE DISORDER and that is what the doctor is giving you the Cymbalta for.When both Cymbalta and Tramadol both can cause seizures and really should not be taken together. THEY use Cymbalta for depression and chronic pain normally nerve pain etc.You need to talk to your doctor about this say the pharmacy told you to use caution taking these together.AND Tramadol is also the one that can cause Hallucinations too. Is This doctor just a primary doctor or a pain doctor. If he or she is not a pain doctor I would think about going to one of them ALSO BOTH OF THESE MEDICATIONS YOU HAVE TO TAPER DOWN OFF OF DO NOT JUST STOP YOU WELL have all kinds of side effects and withdrawals worse than your Hallucinations trust me.
So you need your doctor to help you get off of these and onto something safer for you. Here I ran a drug Interaction on these 2 medications so you can read it. And good luck don't stop your medications it is very important that you get directions on tapering down on both while the doctor adds something else. here are your copy and paste on the drug Interaction's. CHUCK1957 (((
Applies to tramadol, Cymbalta (duloxetine)
Talk to your doctor before using traMADol together with DULoxetine. Combining these medications can increase the risk of a rare but serious condition called the serotonin syndrome, which may include symptoms such as confusion, hallucination, seizure, extreme changes in blood pressure, increased heart rate, fever, excessive sweating, blurred vision, muscle spasm or stiffness, tremor, stomach cramp, nausea, vomiting, and diarrhea. Severe cases may result in coma and even death. You should contact your doctor immediately if you experience these symptoms while taking the medications. Using traMADol with DULoxetine may also increase the risk of seizures not related to the serotonin syndrome. The interaction may be more likely if you are elderly, undergoing alcohol or drug withdrawal, have a history of seizures, or have a condition affecting the central nervous system such as a brain tumor or head trauma. You should avoid or limit the use of alcohol while being treated with these medications. Avoid driving or operating hazardous machinery until you know how the medications affect you. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor. GOOD LUCK BUT CALL MONDAY AND SEE IF YOU CAN GET INTO THE DOCTOR AND TALK ABOUT THESE MEDICATIONS and whatever else you can take in place of them.Chuck1957
Hi, your doctor really needs to prescribe an alternative analgesic. It is very irresponsible to give you Tramadol considering your condition and the other medication you take. You need to insist on another treatment plan or your pain. The symptoms you are experiencing could be down to the Tramadol, but considering the length of time you have been taking it, and the recent onset of the nightmares/hallucinations, it could be something unrelated. Have you been suffering with high stress levels or changes of lifestyle? Have you had your eyes checked recently?
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Dec 2009 • 2 answers
Posted 8 Sep 2010 • 2 answers
Posted 25 Jun 2013 • 3 answers
Posted 17 Jul 2013 • 2 answers
Posted 17 Dec 2015 • 4 answers